Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 138, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2011, 2:23 PM CDT for Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 2:23 PM CDT (19:23 UTC)
- Expired
- Jun 7, 2011, 3:16 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:36 PM CDT | HAIL 1 | New Orleans, LA | NICKEL TO QUARTER SIZE HAIL NEAR INDUSTRIAL CANAL AND MISSISSIPPI RIVER GULF OUTLET AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WUUS54 KLIX 071923
SVRLIX
LAC051-071-087-072030-
/O.NEW.KLIX.SV.W.0138.110607T1923Z-110607T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
223 PM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...HARVEY...
WESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
NORTHWESTERN ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
* UNTIL 330 PM CDT
* AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW ORLEANS...AND MOVING NORTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2998 9020 3003 9015 3004 9005 3006 9003
3005 9001 3005 8999 3014 8990 3005 8979
3002 8984 2997 8984 2990 8997 2989 9001
2985 9006
TIME...MOT...LOC 1924Z 227DEG 5KT 2997 9005
$$3 follow-up statements
854
WWUS54 KLIX 071958
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT TUE JUN 7 2011
LAC087-072008-
/O.CAN.KLIX.SV.W.0138.000000T0000Z-110607T2030Z/
ST. BERNARD LA-
258 PM CDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. BERNARD
PARISH IS CANCELLED...
THE STORM HAS MOVED NORTH OF ST. BERNARD PARISH.
LAT...LON 2998 9020 3003 9015 3004 9005 3006 9003
3005 9001 3006 8994 3003 8992 3000 8992
2998 8993 2999 8998 2997 9001 2995 9001
2991 9012
TIME...MOT...LOC 1958Z 169DEG 5KT 3000 9006
$$
LAC051-071-072030-
/O.CON.KLIX.SV.W.0138.000000T0000Z-110607T2030Z/
ORLEANS LA-JEFFERSON LA-
258 PM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTH CENTRAL JEFFERSON AND SOUTHWESTERN ORLEANS PARISHES...
AT 254 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW
ORLEANS...MOVING NORTH AT 5 MPH.
LAT...LON 2998 9020 3003 9015 3004 9005 3006 9003
3005 9001 3006 8994 3003 8992 3000 8992
2998 8993 2999 8998 2997 9001 2995 9001
2991 9012
TIME...MOT...LOC 1958Z 169DEG 5KT 3000 9006
$$260
WWUS54 KLIX 072010
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT TUE JUN 7 2011
LAC051-072018-
/O.CAN.KLIX.SV.W.0138.000000T0000Z-110607T2030Z/
JEFFERSON LA-
310 PM CDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON PARISH
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS DECREASED IN INTENSITY OVER
JEFFERSON PARISH. THEREFORE...THE WARNING IS NO LONGER IN EFFECT FOR
JEFFERSON PARISH.
LAT...LON 2996 9013 3003 9011 3004 9005 3006 9003
3005 9001 3006 8994 3003 8992 2998 8993
2999 8998 2997 9001 2995 9001 2994 9005
2995 9006 2993 9006 2991 9012
TIME...MOT...LOC 2008Z 180DEG 2KT 3000 9006
$$
LAC071-072030-
/O.CON.KLIX.SV.W.0138.000000T0000Z-110607T2030Z/
ORLEANS LA-
310 PM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR ORLEANS PARISH...
AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEW
ORLEANS. THIS STORM WAS NEARLY STATIONARY. HEAVY RAINFALL WILL
LIKELY PRODUCE STREET FLOODING.
LAT...LON 2996 9013 3003 9011 3004 9005 3006 9003
3005 9001 3006 8994 3003 8992 2998 8993
2999 8998 2997 9001 2995 9001 2994 9005
2995 9006 2993 9006 2991 9012
TIME...MOT...LOC 2008Z 180DEG 2KT 3000 9006
$$900
WWUS54 KLIX 072016
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT TUE JUN 7 2011
LAC071-072023-
/O.CAN.KLIX.SV.W.0138.000000T0000Z-110607T2030Z/
ORLEANS LA-
316 PM CDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR ORLEANS PARISH IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS DECREASED IN INTENSITY BELOW
SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS NO
LONGER IN EFFECT FOR ORLEANS PARISH.
HOWEVER...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR ORLEANS
PARISH. CONTINUOUS HEAVY RAINFALL WILL LIKELY PRODUCE WIDESPREAD
STREET FLOODING.
LAT...LON 2996 9013 3003 9011 3004 9005 3006 9003
3005 9001 3006 8994 3003 8992 2998 8993
2999 8998 2997 9001 2995 9001 2994 9005
2995 9006 2993 9006 2991 9012
TIME...MOT...LOC 2013Z 169DEG 5KT 3002 9006
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:40 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 7, 12:40 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1240 PM CDT TUE JUN 7 2011 .AVIATION... ...18Z TAF ISSUANCE... VFR CONDITIONS IS ON TAP FOR MOST OF THE DAY. ISOLATED TO SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS WILL DEVELOP FROM MAINLY AROUND 20Z TUESDAY THROUGH 00Z WEDNESDAY. THE HIGHEST PROBABILITIES EXPECTED FROM KMCB- KHDC TO KASD TO KGPT. MVFR CONDITION LIKELY AGAIN WITH MIST RESTRICTED VISIBILITY AT EACH SITE 09Z WED THROUGH 13Z WED. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 7, 11:55 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1155 AM CDT TUE JUN 7 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-081200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1155 AM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN FURNITURE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON WEDNESDAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF SEVERE WEATHER THIS AFTERNOON OR WEDNESDAY SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 7, 2:15 PM CDT, 8 minutes before
LAZ061-062-072015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 215 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING ORLEANS PARISH...JEFFERSON PARISH... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR NEW ORLEANS...OR ABOUT OVER NEW ORLEANS...MOVING NORTHWEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...NEW ORLEANS...BRIDGE CITY...HARAHAN...LAKEFRONT AIRPORT... METAIRIE...KENNER AND NEW ORLEANS ARMSTRONG AIRPORT THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Jun 7, 2:39 PM CDT | Flash Flood Warning | LIX | Orleans | 111 min |
| Jun 7, 4:49 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 26 min |
| Jun 7, 4:59 PM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 7, 5:41 PM CDT | Areal Flood Advisory | LIX | Washington | 2 hr |
| Jun 7, 5:46 PM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena | 119 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.